Indinavir-associated maculopapular eruption

Horatio B. Fung, Raymond A. Pecini, Sheldon T. Brown, Charles A. Gropper

Research output: Contribution to journalArticlepeer-review

8 Scopus citations

Abstract

Indinavir-associated adverse dermatologic reactions are rare but do occur. A 39-year-old man who was positive for the human immunodeficiency virus and had no known allergy, developed an erythematous, maculopapular eruption several hours after switching to a new triple-drug regimen consisting of stavudine, didanosine, and indinavir. The eruption completely resolved 2 weeks after he discontinued the antiretroviral combination. To preserve future treatment options, the patient was sequentially rechallenged with each agent and confirmed indinavir as the cause. The patient tolerated and responded to a new combination of stavudine, didanosine, and nelfinavir. The rapid onset of the adverse reaction suggested that it might have been immunoglobulin-E mediated. No cross-sensitivity between indinavir and nelfinavir was apparent.

Original languageEnglish
Pages (from-to)1328-1330
Number of pages3
JournalPharmacotherapy
Volume19
Issue number11 I
DOIs
StatePublished - 1999
Externally publishedYes

Fingerprint

Dive into the research topics of 'Indinavir-associated maculopapular eruption'. Together they form a unique fingerprint.

Cite this